kidzsearch.com > wiki Explore:images videos games
Tardive dyskinesia is a serious neurological illness. It causes movements of the body in a person who has taken antipsychotic drugs. The movements can happen to the tongue, lips, face, arms and legs. Lip smacking is a common symptom. So is a constant urge to move or being restless. The person cannot control the movements.
People who are sick with schizophrenia or bipolar disorder usually take the medicines that cause the movements. The longer someone takes antipsychotics, the greater the risk. Doctors and nurses will check for these movements during an exam. Different drugs should be given, if possible, if this disorder starts in a patient.
- "Tardive Dyskinesia". Medscape website. 9 February 2012. http://emedicine.medscape.com/article/1151826-overview. Retrieved 16 June 2014.
- "Physical examination". Medscape website. 9 February 2012. http://emedicine.medscape.com/article/1151826-overview#aw2aab6b8. Retrieved 16 June 2014.